Cortisone

What is Cortisone?

17-hydroxy-11-dehydrocorticosterone, a biologically inactive adrenal corticosteroid produced by the reversible 11-hydroxylation of cortisol (17-hydroxycorticosterone). It was the first glucocorticoid to be used in therapy (1949). Like the endogenous substance, natural and synthetic cortisone administered as a drug exerts no effect until converted to cortisol.

Questions and answers on "Cortisone"

I had two cortisone injections in my back one XXXXXXX 23 and another two weeks before. Started getting puffy face july 2. When will this go away?!

doctor1 MD

Brief Answer:
Puffiness will disappear in 2 weeks.

Detailed Answer:
Hi Mam,

I understand your concern.

Puffiness in your case is related to Cortisone injections.

Steroid drugs are known to cause fluid retention and puffiness of face.

This will gradually subside in 2 weeks.

Post your further...

Read Full Thread   Ask a Doctor Now

Are cortisone injections for lower back pain generally well accepted and relieve pain? I have lower back discs with frozen nerves, bleeding loss of fluid,etc. email add. YYYY@YYYY

doctor1 MD

Brief Answer:
This is standard practice .

Detailed Answer:
Hi ,
I am Dr Gopal Goel , Orthopedic Surgeon.

Cortisone injections - epidural injections of steroid are standard practice at many places if the patient is not improving by medical treatment and is not candidate for surgery. In my practice...

Read Full Thread   Ask a Doctor Now

Hello, I accidentally put a small dab of cortisone 10 on my 20 month old son thinking it was his toothpaste. He seems to be ok...we washed his mouth out and isn't crying/vomiting, etc. What should i do?

doctor1 MD

Brief Answer:
No need to worry

Detailed Answer:
hi and welcome.
there is no need to be concerned. cortisone won't cause any bad effects in mouth and even if small amount is swallowed. just wash his mouth good with water and teeth with toothpaste,give him easier food in next 24 hours and follow...

Read Full Thread   Ask a Doctor Now

I had a cortisone shotb yesterday m. My blood sugar is 259. Should I take some action?

doctor1 MD

Brief Answer:
Need not to worry.

Detailed Answer:
Hello,
Thanks for posting a query,

The steroid shot will usually increase the blood sugar levels, in diabetic and pre diabetic people. Need not worry much, it will be back to normal in couple of days. As only one shot is given. The cortisone is...

Read Full Thread   Ask a Doctor Now

My mother got a cortisone shot this afternoon and has broken out in a rash covering her back and legs. What should she do?

doctor1 MD

Brief Answer:
skin rash following cortisone injection

Detailed Answer:
Hi,

Thank you for your query. I can understand your concerns.

Following cortisone injection one can develop urticaria,purpura,petechiae and ecchymoses.A close-up photo of some of the skin rashes will help in diagnosis....

Read Full Thread   Ask a Doctor Now

I just got two mosquito bites on my face (along with other places) that look horrible and I have a really important meeting in a few days. I remember how cortisone shots used to help me when I had acne years ago - could I do the same for these bites?

doctor1 MD

Brief Answer:
If bumps are more then you can go for cortisone shots.

Detailed Answer:
Hi

Thank you for asking HCM

I have gone through your query. If the bumps (rashes) from mosquito bites are more and not relieving by taking antihistamines then you can go for cortisone shots. But better to try...

Read Full Thread   Ask a Doctor Now

We had orthovic injected to knee, however after 3 days knee is hot and fluid was removed and Cortisone was injected however the Knee is still painful and hot and swollen, and i think its infected !what should we do ? Use antobiotic ?

doctor1 MD

Brief Answer:
Needs evaluation

Detailed Answer:
Hi
It is uncommon for a person to get infected after cortisone injection.
if you have fever, or your joint is acutely inflamed (red and swollen and tender), then only you need to be evaluated by aspiration of fluids from joint and send for culture...

Read Full Thread   Ask a Doctor Now

Hello
Will cortisone Shots in back elevate CEA Blood count

doctor1 MD

Brief Answer:
NO!

Detailed Answer:
Hi,

Cortisone shots have no impact on CEA levels. If they are increased, that might rather be related to the disease condition and not the shot. What cancer condition do you have or is this the first time you got this value reported? CEA is a marker of cancer.

I...

Read Full Thread   Ask a Doctor Now

I just took a shower and I see a red spot about the size of a quarter below and to the left of my right nipple. The nipple itched yesterday but I didn't see a red spot. It is bright red.

doctor1 MD

Brief Answer:
Doesn't seem to be serious, apply cortisone cream

Detailed Answer:
Hi
Thanks for being at HealthcareMagic
I have gone through your complaints and it could be an eczematous rash or insect bite reaction.
I don't think it is serious and you can wait for few days before seeing a doctor....

Read Full Thread   Ask a Doctor Now

My son has has red spots on his abdomen, back and neck... they started yesterday... not sure what it is.

doctor1 MD

Brief Answer:
Seems to be papular urticaria, cortisone cream & antihistaminic

Detailed Answer:
Hi
Thanks for being at HealthcareMagic
I have reviewed the attached photographs and it seems to be papular urticaria which is an insect bite hypersensitivity reaction.
If I was your treating doctor I...

Read Full Thread   Ask a Doctor Now

Recent questions on  Cortisone

doctor1 MD

i have been haveing pain in my right arm and hand and the veins on the top of my hand are bulging. the tip of my ponter finger is also numb and pins and needles. i thought this was tendonitis and had a cortisone shot in my elbow on monday. is this all related?

doctor1 MD

my mom had bilateral cortisone/novocaine shoulder injections April 17 for osteoarthritis. Not taking any other medications regularly, but April 20, she started itching and today she s itching something fierce. don t you normally treat drug reactions in this manner WITH prednisone and Benadryl? If that s the case, I m guessing the reaction is coming from the novocaine and not the cortisone. How can we treat this on a home level without another visit to the doctor? Right now she s using hydrocortisone cream and ice cubes.

doctor1 MD

Can a cortisone shot cause your blood pressure to go up and heart rate to increase my blood pressure is usually around 119/78 and heart rate rarely goes over 90. I am on beta blockers and lisinopril. The Ortho said that the cortisone shot will not cause this side effects. But I was fine until about 6 hours after the shot, when I started getting all these side effects. Also flushing of the face and headaches.

doctor1 MD

i had a cortisone shot in my left hip,,feeling it take effect was painful went to bed..lasted for several days..now I am having pain i my right hip,,feels like a pulled muscle..I have been putting heat and cold on it..it seems to feel like a strong twitch or spasm of the muscle..could this be the cortisone shot remaining in my flesh???

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the condition went down a lot and he told me it could be a heat rash . however it came back again though, I did...

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.